Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 105, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 2007, 12:58 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 47 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 12:58 PM CDT (17:58 UTC)
- Expired
- Aug 23, 2007, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 1:05 PM CDT | TSTM WND DMG | 1 W Galesburg, IL | LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI BLOWN OVER ON US ROUTE 34. |
| Aug 23, 1:09 PM CDT | TSTM WND GST 74 | Galesburg, IL | REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC |
| Aug 23, 1:10 PM CDT | TSTM WND DMG | Galesburg, IL | POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET. REPORT FROM KNOX COUNTY EM |
| Aug 23, 1:12 PM CDT | TSTM WND DMG | Galesburg, IL | 3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107 AND 117PM. ESTIMATED 60-70MPH WINDS |
| Aug 23, 1:15 PM CDT | TSTM WND DMG | Galesburg, IL | ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY ROAD |
| Aug 23, 1:17 PM CDT | TSTM WND DMG | Knoxville, IL | ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE |
| Aug 23, 1:20 PM CDT | TSTM WND DMG | Victoria, IL | *** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE MOST EXTENSIVE DAMAGE IN GALESBUR |
| Aug 23, 1:45 PM CDT | TSTM WND DMG | Toulon, IL | SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF |
| Aug 23, 1:50 PM CDT | TSTM WND DMG | Princeville, IL | 3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER |
| Aug 23, 1:50 PM CDT | TSTM WND DMG | Toulon, IL | WINDOWS BLOWN OUT IN A CHURCH IN TOULON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 231759 SVRILX ILC095-143-175-231845- /O.NEW.KILX.SV.W.0105.070823T1758Z-070823T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1258 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS... NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS... STARK COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 145 PM CDT. * AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF ABINGDON...OR ABOUT 3 MILES SOUTHWEST OF MONMOUTH...AND WAS MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... ABINGDON... GALESBURG... KNOXVILLE... WATAGA... ONEIDA... GILSON... MAQUON... VICTORIA... OTHER LOCATIONS IN THE WARNING INCLUDE...ALTONA...BRADFORD... BRIMFIELD...CASTLETON...DUNLAP...ELMIRA...ELMORE...LA FAYETTE... LAURA...PRINCEVILLE...TOULON...WEST JERSEY...WILLIAMSFIELD AND WYOMING. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966 $$ CHURCHILL
3 follow-up statements
000 WWUS53 KILX 231809 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 108 PM CDT THU AUG 23 2007 ILC095-143-175-231845- /O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/ KNOX-PEORIA-STARK- 108 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR STARK...NORTHWESTERN PEORIA AND KNOX COUNTIES... AT 105 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GALESBURG...MOVING EAST AT 55 MPH. WIND DAMAGE HAS BEEN REPORTED WITH THIS STORM IN WARREN COUNTY. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... KNOXVILLE... HENDERSON... WATAGA... ONEIDA... GILSON... MAQUON... DAHINDA... ALTONA... VICTORIA... WILLIAMSFIELD... THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75. THE STORMS MAY ALSO PRODUCE CIRCULATIONS ALONG THE LEADING GUST FRONT...WHICH MAY BE MISTAKEN FOR TORNADOES. HOWEVER...THESE CIRCULATIONS OFTEN INDICATE THE POTENTIAL FOR STRONG STRAIGHT LINE WINDS...WHICH ARE CAPABLE OF PRODUCING DAMAGE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966 $$ CHURCHILL
000 WWUS53 KILX 231817 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 117 PM CDT THU AUG 23 2007 ILC095-143-175-231845- /O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/ KNOX-PEORIA-STARK- 117 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR STARK...NORTHWESTERN PEORIA AND KNOX COUNTIES... AT 115 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF WATAGA...OR ABOUT 8 MILES EAST OF GALESBURG...MOVING EAST AT 55 MPH. WINDS MEASURED AT 74 MPH IN GALESBURG HAS CAUSED WIND DAMAGE. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... WILLIAMSFIELD... LA FAYETTE... WEST JERSEY... ELMORE... LAURA... BRIMFIELD... TOULON... DUNCAN... MONICA... PRINCEVILLE... THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 75. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4109 9044 4073 9044 4085 8965 4123 8966 $$ CHURCHILL
000 WWUS53 KILX 231831 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 131 PM CDT THU AUG 23 2007 ILC095-143-175-231845- /O.CON.KILX.SV.W.0105.000000T0000Z-070823T1845Z/ KNOX-PEORIA-STARK- 131 PM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR STARK...NORTHWESTERN PEORIA AND EASTERN KNOX COUNTIES... AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE OF THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF VICTORIA...OR ABOUT 17 MILES EAST OF GALESBURG...MOVING EAST AT 60 MPH. EXTENSIVE DAMAGE ALONG WITH 60 TO 80 MPH WINDS WERE REPORTED IN KNOXVILLE AT 117 PM. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... WYOMING... DUNCAN... ELMIRA... PRINCEVILLE... DUNLAP... CASTLETON... BRADFORD... OTHER LOCATIONS AFFECTED INCLUDE...WILLIAMSFIELD...WEST JERSEY... WATAGA...TOULON...ONEIDA...MONICA...MAQUON...LAURA...LA FAYETTE... KNOXVILLE...GILSON...ELMORE...DAHINDA...BRIMFIELD AND ALTONA. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 51 AND 74. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4111 9033 4076 9029 4085 8965 4123 8966 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:55 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 23, 12:55 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1255 PM CDT THU AUG 23 2007 .DISCUSSION... ISSUED 1116 AM CDT THU AUG 23 2007 SFC LOW OVER SOUTH CENTRAL NEBRASKA THIS MORNING WITH STATIONARY FRONTAL BOUNDARY FROM IA THRU WI AND ACROSS THE LP OF MICHIGAN. HIGH PRESSURE OVER THE SERN US LEAVING CENTRAL ILLINOIS IN RATHER WARM PATTERN. THUNDERSTORMS MOVING ACROSS IA THIS MORNING HEADED THIS WAY. WILL BE UPPING THE POPS FOR THE REGION NW OF THE ILLINOIS RIVER VALLEY THIS MORNING TO HANDLE THE ONCOMING STORMS. SCATTERED ECHOS ON RADAR OVER THE REST OF THE CWA RUNNING INTO SOME DRY AIR AND NOT REACHING THE GROUND. ONLY OTHER ISSUE WITH THE FORECAST HAD BEEN THAT THE WINDS WERE SLOW TO MIX DOWN. THAT PROBLEM HAS BEEN ELIMINATED IN THE LAST HOUR AS THE INVERSION HAS BEEN BROKEN. UPDATE OUT MOMENTARILY. && .AVIATION... ISSUED 1250 PM CDT THU AUG 23 2007 NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER THREE FOR THE MORNING. HJS && .PREV DISCUSSION... ISSUED 207 AM CDT THU AUG 23 2007 ANOTHER HOT AND HUMID DAY IN STORE FOR CENTRAL ILLINOIS TODAY...AS MAIN FRONTAL BOUNDARY AND ASSOCIATED CONVECTION REMAIN WELL TO THE N/NW OF THE AREA. FRONT WILL FINALLY GET A PUSH SOUTHWARD FRIDAY INTO SATURDAY...BRINGING BETTER RAIN CHANCES AND SLIGHTLY COOLER WEATHER FOR THE WEEKEND. 06Z SURFACE ANALYSIS SHOWS PERSISTENT FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN GREAT LAKES SOUTHWESTWARD INTO THE PLAINS. CLUSTERS OF SHOWERS/STORMS ARE TRACKING ALONG THIS BOUNDARY...JUST NORTH OF THE KILX CWA. ALOFT...STRONG RIDGE OF HIGH PRESSURE REMAINS ANCHORED OVER THE DEEP SOUTH...WHILE TROUGH OF LOW PRESSURE TRACKS ACROSS CENTRAL CANADA. IN BETWEEN...STRONG W/SW FLOW IS AIDING THUNDERSTORM DEVELOPMENT FROM THE PLAINS INTO THE GREAT LAKES. SHORT TERM...TODAY THROUGH SATURDAY FRONT IS EXPECTED TO REMAIN STALLED TO THE N/NW TODAY...WHILE UPPER RIDGING CONTROLS THE WEATHER ACROSS CENTRAL ILLINOIS. BOTH NAM-WRF/GFS KEEP BULK OF CONVECTION CONCENTRATED ALONG THE BOUNDARY WELL NORTH OF THE KILX CWA THROUGH THIS AFTERNOON. HOWEVER...WITH FRONT NOT THAT FAR AWAY...WILL CARRY A SLIGHT CHANCE FOR SHOWERS/STORMS ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE...WITH HIGHER POPS ACROSS THE FAR NORTHERN COUNTIES. FURTHER SOUTH AWAY FROM THE FRONT...ATMOSPHERE WILL BE WEAKLY CAPPED AND INSTABILITY WILL BE MUCH LOWER...SO THINK ANY CONVECTION WILL BE CONFINED TO LOCATIONS IN THE IMMEDIATE VICINITY OF THE BOUNDARY. PRESSURE GRADIENT WILL TIGHTEN A BIT ACROSS THE REGION TODAY...ALLOWING FOR BREEZY CONDITIONS. NAM-WRF FORECAST SOUNDINGS SHOW WINDS IN THE 20-25KT RANGE AT THE TOP OF THE WELL-MIXED LAYER...SUPPORTING GUSTS TO AROUND 20MPH AT THE SURFACE. AFTERNOON HIGH TEMPS WILL ONCE AGAIN RISE WELL INTO THE 90S...WITH READINGS CLIMBING TO AROUND 100 DEGREES SOUTH OF I-70. DESPITE THE HEAT...HEAT ADVISORY CRITERIA WILL LIKELY NOT BE MET...DUE TO SUFFICIENT MIXING LOWERING THE DEWPOINTS INTO THE UPPER 6OS DURING THE AFTERNOON. ADDITIONAL MCS ACTIVITY TO DEVELOP ACROSS IOWA TONIGHT...THEN TRACK E/NE ACROSS NORTHERN ILLINOIS. GFS KEEPS PRECIP ENTIRELY NORTH OF THE KILX CWA THROUGH 12Z FRI...HOWEVER NAM-WRF SUGGESTS PRECIP POSSIBLY SPREADING AS FAR SOUTH AS THE I-72 CORRIDOR OVERNIGHT. BASED ON PERSISTENCE AND EXPECTED LOCATION OF SYNOPTIC BOUNDARY...WILL INCREASE POPS ACROSS THE NORTHERN CWA AND BRING SLIGHT CHANCE POPS AS FAR SOUTH AS I-72. NORTHERN STREAM WAVE BEGINS TO GIVE FRONT A SOUTHWARD PUSH ON FRIDAY...WITH MODEL CONSENSUS BRINGING IT INTO THE NORTHERN CWA DURING THE AFTERNOON. WITH DEEP-LAYER MOIST FLOW IN PLACE...CONVERGENCE ALONG BOUNDARY...AND MODEST UPPER SUPPORT...HAVE BOOSTED POPS INTO THE LIKELY CATEGORY ACROSS THE ILLINOIS RIVER VALLEY ON FRIDAY...TAPERING TO CHANCE POPS ALONG THE I-72 CORRIDOR. WILL ONCE AGAIN BE A HOT DAY...WITH HIGHS WELL INTO THE 90S ACROSS THE SOUTHERN CWA...BUT A FEW DEGREES COOLER FURTHER NORTH DUE TO CLOUDS/PRECIP. 00Z 23 AUG MODELS ARE SLIGHTLY FASTER WITH FROPA...WITH CONSENSUS BRINGING FRONT THROUGH MOST OF CENTRAL ILLINOIS FRIDAY NIGHT. SCATTERED SHOWERS/STORMS A GOOD BET DURING THAT TIME FRAME. WILL CONTINUE WITH CHANCE POPS INTO SATURDAY...BUT WILL DROP PRECIP CHANCES ACROSS THE NORTH BY AFTERNOON DUE TO FASTER PROGRESSION OF FRONT. A NICE AIRMASS CHANGE IS STILL ON TAP BEHIND FRONT ON SATURDAY...AS 850MB TEMPS ARE PROGGED TO DROP INTO THE 15 TO 18C RANGE. THIS WOULD SUPPORT HIGHS ONLY IN THE MIDDLE 80S. LONG TERM...SUNDAY THROUGH WEDNESDAY DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE EXTENDED...UNTIL NEXT FRONT APPROACHES BY WEDNESDAY. SHOULD SEE A GRADUAL WARMING TREND THROUGH THE PERIOD...WITH HIGHS CLIMBING BACK TO AROUND 90 DEGREES BY MONDAY. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 23, 10:55 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CDT THU AUG 23 2007 ILZ042>057-061>063-066>068-071>073-241100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF 100 TO 104. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL CONTINUE FOR FRIDAY...WITH AFTERNOON HEAT INDICES OF 100 TO 105. THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-040-041-241100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1055 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON. TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL PRODUCE AFTERNOON HEAT INDICES OF AROUND 100. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED VEHICLES. THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA. CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. HJS
In the hours before
Local storm report, Aug 23, 7:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM DOWNBURST 2 SE GROVELAND 40.59N 89.50W
08/22/2007 TAZEWELL IL CO-OP OBSERVER
5-6 8INCH DIAMETER TREES DOWN.
&&
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 35 min |
| Aug 23, 1:41 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
| Aug 23, 1:52 PM CDT | Tornado Warning | ILX | Stark | 9 min |
| Aug 23, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 35 min |
| Aug 23, 3:21 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 37 hr |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 39 min |
| Aug 23, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.